Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 22, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 11, 2013, 6:58 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2013, 6:58 PM EDT (22:58 UTC)
- Expired
- May 11, 2013, 7:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Martin County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:00 PM EDT | HAIL 0.88 | Stuart, FL | |
| May 11, 7:15 PM EDT | HAIL 0.88 | 3 W Jensen Beach, FL | NICKEL-SIZED HAIL AT TREASURE COAST MALL ON US1 IN JENSEN BEACH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
528
WUUS52 KMLB 112258
SVRMLB
FLC085-111-112345-
/O.NEW.KMLB.SV.W.0022.130511T2258Z-130511T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
658 PM EDT SAT MAY 11 2013
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARTIN COUNTY IN FLORIDA
SOUTHEASTERN ST. LUCIE COUNTY IN FLORIDA
* UNTIL 745 PM EDT.
* AT 654 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH WITH LARGE HAIL. THIS STORM WAS LOCATED NEAR
PALM CITY...AND MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
STUART...WITHAM FIELD...PORT SALERNO...HOBE SOUND...JENSEN BEACH...
WALTON...SEWALLS POINT...HOBE SOUND BEACH AND NETTLES ISLAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2701 8031 2727 8039 2732 8026 2729 8024
2731 8023 2732 8024 2733 8022 2725 8019
2724 8017 2721 8017 2721 8015 2716 8015
2705 8010
TIME...MOT...LOC 2257Z 243DEG 18KT 2720 8026
$$
DWS2 follow-up statements
763
WWUS52 KMLB 112316
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
716 PM EDT SAT MAY 11 2013
FLC085-111-112345-
/O.CON.KMLB.SV.W.0022.000000T0000Z-130511T2345Z/
ST. LUCIE-MARTIN-
716 PM EDT SAT MAY 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EASTERN MARTIN AND SOUTHEASTERN SAINT LUCIE COUNTIES...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM...AND OTHERS IN THE VICINITY...WERE LOCATED NEAR SEWALLS
POINT...JENSEN BEACH...STUART...AND PORT SALERNO...MOVING NORTHEAST
AT 20 MPH.
LAT...LON 2701 8031 2727 8039 2732 8026 2729 8024
2731 8023 2732 8024 2733 8022 2725 8019
2724 8017 2721 8017 2721 8015 2716 8015
2705 8010
TIME...MOT...LOC 2313Z 243DEG 18KT 2723 8018
$$
DWS192
WWUS52 KMLB 112334
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
734 PM EDT SAT MAY 11 2013
FLC085-111-112343-
/O.CAN.KMLB.SV.W.0022.000000T0000Z-130511T2345Z/
ST. LUCIE-MARTIN-
734 PM EDT SAT MAY 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR MARTIN AND SAINT LUCIE
COUNTIES IS CANCELLED...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2701 8031 2727 8039 2732 8026 2729 8024
2731 8023 2732 8024 2733 8022 2725 8019
2724 8017 2721 8017 2721 8015 2716 8015
2705 8010
TIME...MOT...LOC 2333Z 243DEG 18KT 2727 8008
$$
DWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:05 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, May 11, 3:05 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 305 PM EDT SAT MAY 11 2013 .DISCUSSION... ...CHANCE FOR STRONG STORMS THROUGH EVENING... ...SOME DRYING/SLIGHT COOLING EARLY NEXT WEEK... CURRENTLY-TONIGHT...WEST/SOUTHWEST FLOW HAS BEEN STRONG ENOUGH TO KEEP EAST COAST SEA BREEZE NEAR THE COAST FROM THE CAPE SOUTHWARD. A MOIST ATMOSPHERE IS ALLOWING FOR MORE POP UP CELLS ELSEWHERE. THERE HAS ALSO BEEN A LITTLE MORE CONVECTION ON THE WEST COAST SEA BREEZE COMPARED TO YESTERDAY. SO IN THE SHORT TERM...DAYTIME HEATING CONVECTION WILL HAVE MORE COVERAGE. THERE COULD BE SOME STRONG CELLS WHERE THE BEST BOUNDARY INTERACTIONS OCCUR. MEANWHILE...AN MCS HAS BEEN MOVING EAST NEAR 40 KNOTS OVER THE GULF. EXTRAPOLATION BRINGS IT TO THE I-4 CORRIDOR EARLY THIS EVENING. THE GFS SHOWS DIMINISHED PRECIP AMOUNTS FROM 18Z-24Z... INDICATING A WEAKENING MCS...BUT THE LOCAL WRF MODEL KEEPS CONVECTION GOING WELL INTO THE NIGHT. WILL NEED TO MONITOR THE PROGRESS OF THIS SYSTEM AS THERE COULD BE SOME ADDITIONAL STRONG STORMS THROUGH LATE EVENING. MOS POPS ARE 20-30 PERCENT BUT WILL GO WITH POPS NEAR 40 PERCENT GIVEN THE UNCERTAINTY IN THE EVOLUTION OF THIS MCS. SUNDAY...FRONTAL TROUGH WILL BE APPROACHING WITH A CONTINUED WESTERLY FLOW. THE GFS SHOWS PRECIPITABLE WATER STARTING OFF AROUND 1.4 INCHES...WHICH IS A LITTLE LOWER THAN PREVIOUS RUNS AND THE RESULTANT MOS POPS TOP OUT AROUND 35 PERCENT. THIS MAY BE DUE TO SOME SUPPRESSION BEHIND MCV FROM TONIGHTS ACTIVITY. FOR NOW... WILL MAINTAIN THE PREVIOUS FORECAST WHICH HAS 40-50 PERCENT RAIN CHANCES. SUN NIGHT...A FRONTAL BOUNDARY WILL MOVE THROUGH EAST CENTRAL FLORIDA. INITIAL WESTERLY WINDS WILL VEER NORTHWESTERLY THROUGH THE NIGHT. MOISTURE IS SLOW TO SCOUR OUT AND WILL KEEP A SMALL THREAT OF PRECIPITATION IN THE FORECAST THROUGH THE EVENING FOR MUCH OF THE AREA...THOUGH HIGHER POPS ARE LIKELY EARLIER IN THE EVENING...A CONTINUATION OF CONVECTION FROM THE AFTERNOON. A LARGE UPPER TROUGH OVER THE EASTERN CONUS WILL FORCE MID-LEVEL IMPULSES THROUGH THE AREA WHICH WILL AID IN CONVECTIVE DEVELOPMENT. OVERNIGHT LOWS MAINLY IN THE 60S. MON-FRI...PREVIOUS...COLD FRONTS THIS TIME OF YEAR IN FLORIDA TYPICALLY BRING DRIER AIR AS THIS ONE WILL...BUT IT IS UNUSUAL FOR THEM TO BRING COOLER AIR THIS LATE IN THE SEASON. THE AIRMASS WILL BE MODIFIED BY THE ATLANTIC AS WINDS QUICKLY TURN NORTHEAST BUT SLIGHTLY BELOW NORMAL TEMPS ARE EXPECTED TUE-WED WITH LOWS IN THE UPPER 50S ACROSS THE FAR NORTH. IT WILL ALSO BE QUITE BREEZY ESPECIALLY AT THE COAST MON-TUE AS HIGH PRESSURE BUILDS SOUTHWARD TO THE CAROLINA COAST. BY THU...HIGH CENTER WILL SHIFT EAST INTO THE ATLC AND A LIGHT SOUTHERLY FLOW WILL BRING TEMPERATURES BACK TO SEASONAL NORMS...AS WELL AS A GRADUAL RETURN OF MOISTURE...BUT NOT ENOUGH TO ADD RAIN CHANCES FOR THE END OF THE WEEK. && .AVIATION... WEST COAST SEA BREEZE IS MOVING WELL INLAND AND EXPECT SCATTERED SHOWERS/STORMS WITH LOCAL IFR/MVFR CONDITIONS. WITH THE DOMINANT WESTERLY FLOW...THE EAST COAST SEA BREEZE HAS HELD CLOSE TO THE COAST. IF IT MOVES INLAND FAR ENOUGH...THE COLLISION WITH THE WEST COAST BOUNDARY MAY CAUSE STRONG STORMS AT THE COASTAL TERMINALS... MAINLY KTIX SOUTHWARD TO KSUA. THERE MAY ALSO BE A SECOND SHOT OF SHOWERS/STORMS BEHIND THE WEST COAST BOUNDARY DUE TO AN APPROACHING THUNDERSTORM COMPLEX THAT HAS BEEN MOVING EAST NEAR 40 KNOTS IN THE GULF OF MEXICO. SO SOME QUICK FLUCTUATIONS IN THE WEATHER ARE POSSIBLE TONIGHT UNTIL AROUND MIDNIGHT. && .MARINE... TONIGHT-SUN...SOUTHWEST TO WEST FLOW 10-15 KNOTS TONIGHT MIGHT NOT TELL THE WHOLE STORY AS TO THE MARINE CONDITIONS. SCATTERED OFFSHORE MOVING STORMS COULD BE QUITE STRONG AND THERE COULD BE A COUPLE PERIODS OF THEM. ON SUNDAY THE SOUTHWEST/WEST FLOW SHOULD EASE TO NEAR 10 KNOTS. THERE IS AGAIN A CHANCE FOR OFFSHORE MOVING STORMS...PRIMARILY IN THE AFTERNOON. SUN NIGHT...A FRONTAL BOUNDARY WILL SLIDE DOWN THE PENINSULA WITH INITIAL SW/W WINDS VEERING TO NW OVERNIGHT. WIND SPEEDS AROUND 10 KTS WILL INCREASE TO AROUND 15 KTS BY DAYBREAK MON MORNING. SCATTERED OFFSHORE MOVING CELLS IN THE EVENING WITH SOME ACTIVITY CONTINUING THROUGH THE NIGHT OVER THE COASTAL WATERS. SEAS 2 FT NEAR SHORE AND 3 FT OFFSHORE OUTSIDE OF CONVECTION. MON-THU...PREVIOUS MODIFIED...FRONTAL BOUNDARY IS FORECAST TO BE NEAR THE SOUTHERN WATERS EARLY MON...THEN PUSH SOUTH OF OUR WATERS IN THE AFTERNOON. NORTH WINDS 15 KNOTS ARE FORECAST TO BUILD IN BEHIND THE FRONT...BECOMING 15-20 KNOTS BY AFTERNOON IN THE NORTH. THESE SPEEDS MAY PERSIST INTO TUE MORNING ESP THE CENTRAL AND SOUTHERN WATERS. SWAN MODEL DEPICTS SEAS UP TO 5 FT IN THE GULF STREAM LATE MON INTO TUE. HIGH PRESSURE RIDGE SETTLING INTO NORTH FLORIDA LATER ON TUE SHOULD CAUSE THE WINDS TO EASE A LITTLE ESP ACROSS THE NORTHERN WATERS. THE RIDGE IS FORECAST TO EXTEND FROM NORTH FLORIDA INTO THE ATLANTIC ON WED AND PROVIDE EASTERLY FLOW 10 TO 15 KNOTS IN THE SOUTH AND AROUND 10 KNOTS IN THE NORTH. && .FIRE WEATHER...MON-WED...PREVIOUS MODIFIED...MUCH DRIER AIR WILL FILTER DOWN THE PENINSULA BEHIND THE LATEST FRONT. CURRENT GUIDANCE SUGGEST LOW RH'S IN THE MID/UPPER 20S NEAR AND NORTH OF THE I-4 CORRIDOR MON AFTERNOON...UPPER 20S TO AROUND 30 PERCENT SAME AREAS TUE AFTERNOON. THE FLOW WILL BECOME NORTHEAST BY TUE AND EAST ON WED...SLOWLY MODIFYING THE AIR MASS. NORTHEAST WINDS MAY BE BREEZY TO AROUND 15 MPH THOSE DAYS TOO. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 87 65 81 / 30 50 30 10 MCO 69 88 66 84 / 30 50 30 10 MLB 69 89 69 83 / 30 50 30 20 VRB 70 89 69 83 / 30 40 20 20 LEE 69 88 65 82 / 30 50 30 10 SFB 69 89 67 84 / 30 50 30 10 ORL 70 88 68 83 / 30 50 30 10 FPR 70 89 69 83 / 30 40 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...LASCODY LONG TERM....SEDLOCK
Hazardous weather outlook, May 11, 4:50 AM EDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 450 AM EDT SAT MAY 11 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-112200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 450 AM EDT SAT MAY 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... LOW LEVEL SOUTHWEST FLOW WILL CONTINUE TO INCREASE MOISTURE TODAY WITH SCATTERED THUNDERSTORMS DEVELOPING OVER THE AREA INTO THE AFTERNOON. STORMS WILL INITIATE ALONG THE WEST COAST SEA BREEZE AND MOVE EAST TO SOUTHEAST AROUND 10 TO 15 MPH...EVENTUALLY COLLIDING WITH THE EAST COAST SEA BREEZE WHICH WILL BE PINNED NEAR THE COAST SOUTH OF THE CAPE. STRONGER STORMS WILL RESULT FROM ANY BOUNDARY INTERACTIONS THIS AFTERNOON WITH THE MAIN THREATS BEING STRONG WIND GUSTS IN EXCESS OF 40 MPH...SMALL TO MARGINALLY SEVERE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. .RIP CURRENT IMPACT... LINGERING OCEAN SWELLS WILL GENERATE A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. CHECK WITH LOCAL BEACH PATROL ON LATEST SURF CONDITIONS AND ALWAYS SWIM NEAR A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED LIGHTNING STORMS WILL DEVELOP ACROSS CENTRAL FLORIDA THIS AFTERNOON AND MOVE TOWARD THE EAST TO SOUTHEAST AROUND 10 TO 15 KNOTS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 34 KNOTS AS THEY SHIFT EASTWARD AND EVENTUALLY MOVE OFFSHORE FROM MID TO LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WEAK FRONT WILL CROSS CENTRAL FLORIDA LATE SUNDAY INTO MONDAY. MOISTURE AHEAD OF THE BOUNDARY WILL LEAD TO THE DEVELOPMENT OF SCATTERED TO NUMEROUS AFTERNOON LIGHTNING STORMS TOMORROW WITH A FEW STRONGER STORMS POSSIBLE. NORTHERLY WINDS WILL INCREASE BEHIND THE FRONT INTO EARLY NEXT WEEK WITH BOATING CONDITIONS DETERIORATING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. WEITLICH
In the hours before
Special weather statement, May 11, 5:20 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
520 PM EDT SAT MAY 11 2013
FLZ053-112200-
OSCEOLA-
520 PM EDT SAT MAY 11 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL OSCEOLA COUNTY...
* UNTIL 600 PM EDT.
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
HOLOPAW...MOVING EAST AT 20 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. SMALL HAIL IS ALSO LIKELY.
LAT...LON 2830 8087 2801 8088 2802 8115 2810 8126
2828 8131
TIME...MOT...LOC 2119Z 261DEG 18KT 2812 8108
DWSLocal storm report, May 11, 5:36 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
536 PM EDT SAT MAY 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 3 SSE COCOA 28.33N 80.74W
05/11/2013 BREVARD FL EMERGENCY MNGR
REPORTED DAMAGE TO 2 MOBILE HOME CAR PORTS AND 1 PORCH.
&&
ARBSpecial weather statement, May 11, 6:02 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
602 PM EDT SAT MAY 11 2013
FLZ054-059-112245-
INDIAN RIVER-ST. LUCIE-
602 PM EDT SAT MAY 11 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER SOUTHEASTERN INDIAN RIVER COUNTY...NORTHERN ST.
LUCIE COUNTY...
* UNTIL 645 PM EDT.
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES
SOUTHWEST OF POINTE WEST...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE INTERSTATE 95...LAKEWOOD PARK...VERO BEACH
HIGHLANDS.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2748 8062 2765 8066 2773 8037 2766 8035
2762 8034 2760 8032 2752 8030
TIME...MOT...LOC 2201Z 257DEG 18KT 2759 8054
JPLocal storm report, May 11, 6:22 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
622 PM EDT SAT MAY 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND GST 2 ESE GIFFORD 27.66N 80.38W
05/11/2013 M47 MPH INDIAN RIVER FL ASOS
KVRB ASOS RECORDED A WIND GUST OF 41 KT/47 MPH.
&&
ARBSpecial weather statement, May 11, 6:33 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
633 PM EDT SAT MAY 11 2013
FLZ059-064-112330-
MARTIN-ST. LUCIE-
633 PM EDT SAT MAY 11 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER MARTIN COUNTY AND
SOUTHEASTERN SAINT LUCIE COUNTY...
* UNTIL 730 PM EDT.
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
INDIANTOWN...MOVING NORTHEAST AT 15 TO 20 MPH...TOWARD INTERSTATE 95
AND THE FLORIDA TURNPIKE.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE SEWALLS POINT AND WITHAM FIELD.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. SMALL HAIL MAY ALSO BE POSSIBLE.
LAT...LON 2723 8052 2732 8025 2729 8024 2732 8023
2733 8022 2723 8019 2724 8018 2720 8017
2720 8019 2719 8017 2697 8008 2695 8023
2695 8050
TIME...MOT...LOC 2231Z 245DEG 17KT 2705 8044
DWSLocal storm report, May 11, 6:57 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
657 PM EDT SAT MAY 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 SW JENSEN BEACH 27.19N 80.29W
05/11/2013 E1.00 INCH MARTIN FL TRAINED SPOTTER
NICKEL TO QUARTER-SIZED HAIL
&&
ARBThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:05 PM EDT | Special Weather Statement | MLB | Orange | 40 min |
| May 11, 4:24 PM EDT | Special Weather Statement | MLB | Brevard | 36 min |
| May 11, 4:39 PM EDT | Special Weather Statement | MLB | Brevard | 36 min |
| May 11, 4:47 PM EDT | Special Marine Warning | MLB | 118 min | |
| May 11, 4:50 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 55 min |
| May 11, 5:05 PM EDT | Special Weather Statement | MLB | Okeechobee | 40 min |
| May 11, 5:20 PM EDT | Special Weather Statement | MLB | Osceola | 40 min |
| May 11, 5:22 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 38 min |
| May 11, 6:02 PM EDT | Special Weather Statement | MLB | Indian River | 43 min |
| May 11, 6:33 PM EDT | Special Weather Statement | MLB | Martin | 57 min |
| May 11, 6:46 PM EDT | Special Marine Warning | MLB | 119 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.